Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 129, NWS Blacksburg, VA

August 11, 2015Charlotte County, Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 11, 2015, 4:22 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2015, 4:22 PM EDT (20:22 UTC)
Expired
Aug 11, 2015, 5:30 PM EDT
In force
68 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Raleigh/Durham radar (KRAX), 128 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WUUS51 KRNK 112022
SVRRNK
VAC037-083-143-112130-
/O.NEW.KRNK.SV.W.0129.150811T2022Z-150811T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT TUE AUG 11 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 421 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR KEYSVILLE TO NEAR DRY FORK...MOVING EAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTH BOSTON...
  HALIFAX...
  CHATHAM...
  KEYSVILLE...
  AND CHARLOTTE COURT HOUSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3689 7849 3670 7865 3663 7855 3669 7865
      3669 7868 3668 7870 3654 7873 3654 7926
      3685 7950 3712 7851 3709 7848 3708 7844
TIME...MOT...LOC 2021Z 292DEG 15KT 3704 7841 3673 7939 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
3 follow-up statements
274 
WWUS51 KRNK 112046
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE AUG 11 2015

VAC037-083-143-112130-
/O.CON.KRNK.SV.W.0129.000000T0000Z-150811T2130Z/
CHARLOTTE VA-PITTSYLVANIA VA-HALIFAX VA-
446 PM EDT TUE AUG 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR SOUTHERN CHARLOTTE...SOUTHEASTERN PITTSYLVANIA AND HALIFAX 
COUNTIES...

AT 446 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LUNENBURG TO NEAR RINGGOLD...MOVING SOUTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
KEYSVILLE...
VIRGILINA...
AND CLOVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3689 7849 3670 7865 3663 7855 3669 7865
      3669 7868 3668 7870 3654 7873 3654 7926
      3677 7943 3708 7846 3706 7845 3700 7846
      3698 7847
TIME...MOT...LOC 2046Z 313DEG 20KT 3696 7830 3665 7927 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
399 
WWUS51 KRNK 112117
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE AUG 11 2015

VAC143-112127-
/O.CAN.KRNK.SV.W.0129.000000T0000Z-150811T2130Z/
PITTSYLVANIA VA-
517 PM EDT TUE AUG 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA 
COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA.THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3670 7865 3668 7863 3669 7868 3668 7870
      3654 7873 3654 7922 3662 7920 3682 7855
TIME...MOT...LOC 2117Z 354DEG 21KT 3682 7824 3651 7921 

$$

VAC037-083-112130-
/O.CON.KRNK.SV.W.0129.000000T0000Z-150811T2130Z/
CHARLOTTE VA-HALIFAX VA-
517 PM EDT TUE AUG 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL CHARLOTTE AND SOUTHERN HALIFAX COUNTIES...

AT 517 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF SOUTH HILL TO MILTON...MOVING
SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
VIRGILINA...
REDOAK...
TURBEVILLE...
AND MILTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3670 7865 3668 7863 3669 7868 3668 7870
      3654 7873 3654 7922 3662 7920 3682 7855
TIME...MOT...LOC 2117Z 354DEG 21KT 3682 7824 3651 7921 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
516 
WWUS51 KRNK 112128
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT TUE AUG 11 2015

VAC037-083-112136-
/O.EXP.KRNK.SV.W.0129.000000T0000Z-150811T2130Z/
CHARLOTTE VA-HALIFAX VA-
528 PM EDT TUE AUG 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHARLOTTE AND 
SOUTHERN HALIFAX COUNTIES WILL EXPIRE AT 530 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3670 7865 3668 7863 3669 7868 3668 7870
      3654 7873 3654 7922 3662 7920 3682 7855
TIME...MOT...LOC 2124Z 292DEG 15KT 3682 7824 3651 7921 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:00 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 11, 4:00 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT TUE AUG 11 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PASS EAST ACROSS THE
PIEDMONT THROUGH EARLY EVENING...BEFORE EXITING THE AREA...LEAVING
ONLY SPOTTY LIGHT SHOWER ACTIVITY. A COLD FRONT WILL SLIDE
SOUTHEAST ACROSS THE REGION DURING LATE EVENING...BRINGING DRY
HIGH PRESSURE INTO THE AREA. COOLER AND DRY CONDITIONS WILL REMAIN
ACROSS THE AREA UNTIL LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 330 PM EDT TUESDAY...

A BROKEN LINE OF SHOWERS AND THUNDERSTORMS IS MAKING ITS WAY EASTWARD
ACROSS THE PIEDMONT THIS AFTERNOON...FEEDING OFF OF SB CAPES IN
THE 1500 TO 2000 J/KG RANGE THAT ORIGINATED FROM STRONG SURFACE
HEATING IN SOUTHWESTERLY WINDFLOW. A FEW STORMS HAVE BECOME STRONG
TO SEVERE...CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL.
THESE STORMS HAVE BEEN MAKING EASTWARD PROGRESS AT AROUND 25 MPH
HOWEVER...AND RAPID UPDATE MODELS HAVE BEEN CONSISTENT AT
INDICATING THESE STORMS WILL EXIT OUR AREA TO THE EAST BY 6 PM...
LEAVING ONLY SPOTTY LIGHT SHOWER ACTIVITY AHEAD OF AN APPROACHING
COLD FRONT.

THE COLD FRONT WILL ENTER OUR SOUTHEAST WEST VIRGINIA COUNTIES AFTER
SUNSET...WITH DRIER AIR GRADUALLY OVERSPREADING OUR AREA THROUGH
THE NIGHT. DESPITE DECREASING CLOUD COVER OVERALL...BELIEVE WE
WILL STILL SEE A FEW LOW CLOUDS DEVELOP...PARTICULARLY AGAINST THE
WESTERN RIDGES. MAY ALSO SEE A FEW POCKETS OF RIVER VALLEY FOG
DEVELOP IN THE DEEPER MORE SHELTERED VALLEYS. OVERNIGHT LOWS WILL
HOLD IN THE LOWER 60S WEST...AND IN THE MID/UPPER 60S EAST.

ONLY OTHER FEATURE OF CONCERN WILL BE A TRAILING UPPER LEVEL
DISTURBANCE THAT MAY BRING A FEW SHOWERS TO SOUTHEAST WEST
VIRGINIA ON WEDNESDAY AFTERNOON...ALTHOUGH MEASURABLE RAINFALL IS
EXPECTED TO BE ISOLATED AT BEST. OTHERWISE...DOWNSLOPE NORTHWEST
WINDS WILL ALLOW FOR A WIDER TEMPERATURE GRADIENT FOR AFTERNOON
HIGHS...RANGING FROM THE LOW/MID 70S ACROSS SOUTHEAST WEST
VIRGINIA...TO THE MID 80S ACROSS THE SOUTHSIDE.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 305 PM EDT TUESDAY...

DRIER AIR ARRIVES AND HIGH PRESSURE IS EXPECTED TO CONTROL OUR
WEATHER THROUGH MOST OF THIS PERIOD...THOUGH BY FRIDAY MOISTURE
STARTS TO CREEP BACK UP FROM THE SOUTHWEST. MAY SEE AN ISOLATED
STORM FIRE IN THE AFTERNOON FRIDAY OVER THE NC HIGH COUNTRY.

EXPECT MIN TEMPS TO BE IN THE 50S OVER THE MOUNTAINS TO LOWER 60S
EAST...BOTH WED-THU NIGHT. COOP MOS STILL ADVERTISING 40S FOR THE
HIGHER VALLEYS OF THE WEST WITH BURKES GARDEN HITTING 42 FRIDAY
MORNING. NOT GOING THIS COOL YET...BUT UPPER 40S FOR SURE IS
POSSIBLE.

DAYTIME HIGHS CLOSE TO OR JUST BELOW NORMAL WITH MID 70S HIGHER
TERRAIN...UPPER 70S/LOWER 80S WEST OF THE BLUE RIDGE AND LOW TO MID
80S EAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 200 PM EDT TUESDAY...

WILL BE HEADING BACK TOWARD SUMMER LIKE PATTERN WITH UPPER HEIGHTS
BUILDING TO OUR WEST. STILL WE STAY IN A WEAK UPPER TROUGH OVERALL
WITH WEAK WIND FLOW. MODELS FAVOR JUST ISOLATED DIURNAL CONVECTION
SAT-SUN AND INTO MONDAY. BY TUESDAY...A BACKDOOR FRONT EDGES SWD
TOWARD NRN WV/MD...WHILE MOISTURE DEEPENS FROM THE GULF COAST TO THE
VA PIEDMONT. MAY SEE SLIGHTLY BETTER CHANCE...BUT EVEN THEN MODELS
NOT HITTING US WITH ANYTHING ORGANIZED...SO KEPT POPS LOW.

TEMPS THIS PERIOD START HEADING BACK TO AT OR JUST ABOVE
NORMAL...WITH LOWS IN THE UPPER 50S/LOWER 60S MOUNTAINS TO MID TO
UPPER 60S EAST.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 220 PM EDT TUESDAY...

MAIN CONCERN THIS AFTERNOON IS THE PASSAGE OF A BROKEN LINE OF
SHOWERS AND THUNDERSTORMS...CURRENTLY SITUATED ROUGHLY ALONG THE
CREST OF THE BLUE RIDGE AND MOVING SOUTHEAST AT AROUND 25KT. RADAR
INDICATES THAT A FEW OF THESE STORMS HAVE BECOME STRONG...CAPABLE
OF PRODUCING GUSTY WINDS AND LARGE HAIL. IN ADDITION...THESE
STORMS ARE ALSO PRODUCING LOCALLY HEAVY RAIN THAT WILL LOWER
VISIBILITIES TO LESS THAN 1SM AT TIMES. CONSIDERING THE SPEED OF
THE STORMS...DO NOT EXPECT THEM TO LINGER OVER ANY SPECIFIC
LOCATION FOR LONGER THAN AN HOUR. OUTSIDE OF CONVECTION...AIRPORTS
ARE REPORTING VFR CONDITIONS.

RAPID UPDATE MODELS HAVE BEEN CONSISTENT IN INDICATING THAT THE
MAIN LINE OF CONVECTION WILL EXIT THE FORECAST AREA BY 11/22Z...
LEAVING ONLY ISOLATED LIGHT SHOWER ACTIVITY ACROSS THE AREA UNDER
NORTHWEST WINDFLOW THAT WILL GRADUALLY DISSIPATE.

TRULY DRIER AIR WILL BEGIN TO ENTER SOUTHEAST WEST VIRGINIA
SHORTLY AFTER 12/00Z...AND GRADUALLY OVERSPREAD THE AREA OVERNIGHT...
RESULTING IN OVERALL DECREASING CLOUD COVER. THE EXCEPTION WILL BE
ALONG THE WESTERN SLOPES...WHERE NORTHWEST FLOW WILL BANK SPOTTY
LOW CLOUDS AGAINST THE TERRAIN...INCLUDING KBLF...RESULTING IN
LOCALIZED MVFR/IFR CEILINGS. FOG WILL ALSO BE POSSIBLE IN THE
DEEPER RIVER VALLEYS AND IN SPOTS THAT RECEIVED HEAVY RAIN THIS
EVENING.

EXPECT VFR CONDITIONS AREAWIDE ON WEDNESDAY AFTER 12/14Z AS FOG
AND ANY LOW CLOUDS BURN OFF. A WEAK TRAILING UPPER LEVEL
DISTURBANCE WILL BRING SPOTTY SHOWERS TO THE RIDGES OF SOUTHEAST
WEST VIRGINIA DURING WEDNESDAY AFTERNOON...BUT NOT ENOUGH
CONFIDENCE IN COVERAGE TO MAKE MENTION IN THE TAFS FOR KBLF/KLWB.

EXTENDED AVIATION DISCUSSION...

MUCH OF THE EXTENDED PERIOD WILL BE INFLUENCED BY APPROACH AND
ARRIVAL OF LARGE DRY SURFACE HIGH PRESSURE SYSTEM THAT SHOULD
MAINTAIN MAINLY VFR WEATHER WITH NO FLIGHT RESTRICTIONS FOR ALL
TERMINAL FORECAST POINTS OUTSIDE OF SOME PATCHY LATE NIGHT/EARLY
MORNING MOUNTAIN AND RIVER VALLEY FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...WP
LONG TERM...WP
AVIATION...NF
Hazardous weather outlook, Aug 11, 3:23 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT TUE AUG 11 2015

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
121930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
323 PM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-121930-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
323 PM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ADVANCE ACROSS THE
PIEDMONT THROUGH 7 PM THIS EVENING...BEFORE EXITING THE FORECAST
AREA. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE...CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 3:38 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT TUE AUG 11 2015

VAZ033-043-044-058-112045-
HENRY-HALIFAX-PITTSYLVANIA-FRANKLIN-
338 PM EDT TUE AUG 11 2015

...A STRONG THUNDERSTORM WILL AFFECT CITY OF DANVILLE...SOUTHERN
PITTSYLVANIA...SOUTHEASTERN FRANKLIN... CENTRAL HENRY...SOUTHWESTERN
HALIFAX AND CITY OF MARTINSVILLE COUNTIES...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS OVER COLLINSVILLE...MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
MARTINSVILLE...
ROCKY MOUNT...
CHATHAM...
AND MARTINSVILLE CITY.

THIS INCLUDES DANVILLE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3667 8004 3700 7992 3680 7909 3654 7913
      3654 7929
TIME...MOT...LOC 1938Z 281DEG 31KT 3675 7989

KK
Local storm report, Aug 11, 3:39 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     4 NE GLADYS             37.21N 79.03W
08/11/2015                   CAMPBELL           VA   911 CALL CENTER

            ONE TREE DOWN BLOCKING BOTH LANES OF RED HOUSE ROAD NEAR
            THE INTERSECTION WITH RHONDA ROAD

&&

PW
Special weather statement, Aug 11, 3:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE AUG 11 2015

NCZ003>005-VAZ032-043-112045-
ROCKINGHAM-SURRY-STOKES-HENRY-PATRICK-
343 PM EDT TUE AUG 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...NORTHERN
STOKES...NORTHWESTERN ROCKINGHAM... SOUTHERN PATRICK AND
SOUTHWESTERN HENRY COUNTIES...

AT 343 PM EDT...A STRONG THUNDERSTORM WAS NEAR ARARAT...MOVING EAST
AT 30 MPH.

WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EDEN...
MAYODAN...
MADISON...
STUART...
AND STONEVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3649 8055 3666 8050 3665 8049 3666 8049
      3667 8048 3662 7975 3632 7982
TIME...MOT...LOC 1943Z 282DEG 26KT 3657 8044

KK
Local storm report, Aug 11, 3:44 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     3 N HODGES              37.15N 79.19W
08/11/2015                   CAMPBELL           VA   911 CALL CENTER

            ONE TREE DOWN BLOCKING LAMBS CHURCH ROAD

&&

PW
Special weather statement, Aug 11, 3:46 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT TUE AUG 11 2015

NCZ003-004-020-112045-
YADKIN-SURRY-STOKES-
346 PM EDT TUE AUG 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
SURRY...NORTHEASTERN YADKIN AND SOUTHERN STOKES COUNTIES...

AT 346 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST BEND...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KING...
WALNUT COVE...
EAST BEND...
GERMANTON...
AND PINNACLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3617 8058 3637 8056 3638 8010 3626 8011
      3626 8045 3624 8045 3622 8043 3621 8045
      3617 8044 3615 8044
TIME...MOT...LOC 1946Z 274DEG 12KT 3627 8049

KK
Local storm report, Aug 11, 4:01 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     5 NW ROANOKE            37.33N 80.02W
08/11/2015                   ROANOKE            VA   911 CALL CENTER

            ONE TREE DOWN ON GREEN RIDGE ROAD

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:29 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, Craig, Giles, Roanoke, Rockbridge and 5 more61 min
Aug 10, 9:10 PM EDTSpecial Weather StatementRNKPatrick65 min
Aug 10, 9:32 PM EDTSpecial Weather StatementRNKBotetourt, Craig, Montgomery, Pulaski, Roanoke, City of Radford and 2 more73 min
Aug 10, 9:42 PM EDTSpecial Weather StatementRNKPittsylvania63 min
Aug 10, 9:58 PM EDTSpecial Weather StatementRNKBedford62 min
Aug 10, 10:44 PM EDTSpecial Weather StatementRNKBedford, Botetourt46 min
Aug 11, 12:35 PM EDTSpecial Weather StatementRNKTazewell40 min
Aug 11, 12:45 PM EDTSpecial Weather StatementRNKBland45 min
Aug 11, 1:08 PM EDTSpecial Weather StatementRNKCity of Buena Vista37 min
Aug 11, 1:28 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford32 min
Aug 11, 1:38 PM EDTSpecial Weather StatementRNKBotetourt37 min
Aug 11, 1:45 PM EDTSpecial Weather StatementRNKBuckingham30 min
Aug 11, 1:50 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem25 min
Aug 11, 1:58 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem47 min
Aug 11, 2:15 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge44 min
Aug 11, 2:27 PM EDTSpecial Weather StatementRNKFranklin63 min
Aug 11, 2:28 PM EDTSpecial Weather StatementRNKCity of Danville62 min
Aug 11, 2:30 PM EDTSpecial Weather StatementRNKWythe60 min
Aug 11, 2:34 PM EDTSpecial Weather StatementRNKAppomattox, City of Lynchburg56 min
Aug 11, 2:39 PM EDTSpecial Weather StatementRNKGrayson, City of Galax66 min
Aug 11, 2:45 PM EDTSpecial Weather StatementRNKBedford, Campbell60 min
Aug 11, 2:52 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Charlotte, Pittsylvania and 1 more53 min
Aug 11, 3:03 PM EDTSpecial Weather StatementRNKCumberland57 min
Aug 11, 3:22 PM EDTSpecial Weather StatementRNKHalifax68 min
Aug 11, 3:32 PM EDTSpecial Weather StatementRNKAppomattox, Charlotte58 min
Aug 11, 3:38 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville, City of Martinsville67 min
Aug 11, 3:43 PM EDTSpecial Weather StatementRNKHenry62 min
Aug 11, 4:12 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville, City of Martinsville63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.